Alert archive / Montana / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 25, 2009, 2:45 PM MDT for 18 counties in Montana. It took effect at Sep 26, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2009, 2:45 PM MDT (20:45 UTC)
- In effect from
- Sep 26, 2009, 12:00 PM MDT
- Expired
- Sep 26, 2009, 9:15 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 252045 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 245 PM MDT FRI SEP 25 2009 MTZ112>118-261200- /O.UPG.KTFX.FW.A.0003.090926T1800Z-090927T0600Z/ /O.NEW.KTFX.FW.W.0004.090926T1800Z-090927T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 245 PM MDT FRI SEP 25 2009 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES: 112...113...114...115...116...117 AND 118. WINDS ALOFT WILL INCREASE SIGNIFICANTLY ON SATURDAY AS THE STRONG RIDGE OF HIGH PRESSURE THAT HAS BROUGHT WELL ABOVE AVERAGE TEMPERATURES TO THE REGION BEGINS TO WEAKEN. VERY WARM AND DRY CONDITIONS ARE EXPECTED SATURDAY AFTERNOON WITH INCREASING WINDS THROUGH THE AFTERNOON. GUSTY WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY SATURDAY AFTERNOON ACROSS MOST OF THE REGION WITH STRONGEST WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. EXPOSED RIDGETOPS ALONG THE ROCKY MOUNTAIN FRONT COULD SEE WIND GUSTS IN EXCESS OF 60 MPH SATURDAY AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION LATE SATURDAY EVENING...BRINGING A WIND SHIFT TO THE NORTHWEST FOLLOWED BY MUCH COOLER TEMPERATURES. THE COMBINATION OF VERY WARM AND DRY CONDITIONS WITH GUSTY WEST WINDS FOLLOWED BY A FRONTAL PASSAGE WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
000 WWUS85 KTFX 260957 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 357 AM MDT SAT SEP 26 2009 MTZ112>118-261800- /O.CON.KTFX.FW.W.0004.090926T1800Z-090927T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 357 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY... THIS RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: 112...113...114...115...116...117 AND 118. WINDS ALOFT WILL INCREASE SIGNIFICANTLY TODAY AS THE STRONG RIDGE OF HIGH PRESSURE THAT HAS BROUGHT WELL ABOVE AVERAGE TEMPERATURES TO THE REGION BEGINS TO WEAKEN. VERY WARM AND DRY CONDITIONS ALONG WITH INCREASING WINDS ARE EXPECTED THIS AFTERNOON. GUSTY WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED BY THIS AFTERNOON ACROSS MOST OF THE REGION WITH STRONGEST WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. EXPOSED RIDGETOPS AND FAVORED CANYONS AND MOUNTAIN PASSES ALONG THE ROCKY MOUNTAIN FRONT COULD SEE WIND GUSTS IN EXCESS OF 60 MPH THIS AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION LATER THIS EVENING...BRINGING A WIND SHIFT TO THE NORTHWEST FOLLOWED BY MUCH COOLER TEMPERATURES. THE COMBINATION OF VERY WARM AND DRY CONDITIONS WITH GUSTY WEST WINDS FOLLOWED BY A FRONTAL PASSAGE WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KTFX 261747 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1147 AM MDT SAT SEP 26 2009 MTZ112>118-270600- /O.CON.KTFX.FW.W.0004.090926T1800Z-090927T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1147 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY. THIS RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: 112...113...114...115...116...117 AND 118. GUSTY WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PREVAIL ACROSS THE REGION THIS AFTERNOON THROUGH THIS EVENING...WITH THE STRONGEST WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. EXPOSED RIDGETOPS AND FAVORED CANYONS AND MOUNTAIN PASSES ALONG THE ROCKY MOUNTAIN FRONT COULD SEE WIND GUSTS IN EXCESS OF 60 MPH. A STRONG COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION LATER THIS EVENING...BRINGING A WIND SHIFT TO THE NORTHWEST FOLLOWED BY MUCH COOLER TEMPERATURES. THE COMBINATION OF VERY WARM AND DRY CONDITIONS WITH GUSTY WEST WINDS FOLLOWED BY A FRONTAL PASSAGE WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KTFX 270315 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 915 PM MDT SAT SEP 26 2009 MTZ112>118-270415- /O.CAN.KTFX.FW.W.0004.000000T0000Z-090927T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 915 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. GUSTY WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL EXIST ACROSS PARTS OF THE REGION TONIGHT...WITH THE STRONGEST WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION LATER TONIGHT... BRINGING A WIND SHIFT TO THE NORTH FOLLOWED BY MUCH COOLER TEMPERATURES AND RELATIVE HUMIDITIES RECOVERING ABOVE 20 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 25, 11:25 AM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 25, 11:25 AM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1125 AM MDT FRI SEP 25 2009 ...UPDATE TO AVIATION... .UPDATE...WEAK WAVE MOVING THROUGH THE AREA WILL BRING COOLER TEMPERATURES TODAY WITH JUST A FEW HIGH CLOUDS MOVING OVER THE AREA. GOING FORECAST HAS THIS WELL IN HAND. HOWEVER...HAVE UPDATED GRIDS AND TEXT PRODUCTS TO BUMP UP WIND SPEEDS FOR SATURDAY AFTERNOON AND EVENING...ESPECIALLY IN SOUTHWEST MONTANA. EXPECT THAT GUSTY MID LEVEL WINDS WILL MIX TO THE SURFACE ACROSS A BROAD SWATH OF THE FORECAST AREA WITH WIND SPEEDS AVERAGING OUT ABOVE GUIDANCE AND PREVIOUS FORECAST PACKAGE VALUES. ANTICIPATE THAT FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING WITH THE AFTERNOON PACKAGE. WILL ALSO BE TAKING A CLOSE LOOK AT THE POSSIBILITY OF ISSUING A HIGH WIND WATCH OR WARNING FOR PORTIONS OF THE ROCKY MOUNTAIN FRONT...ALTHOUGH THIS IS NOT A CERTAINTY. MPJ && .AVIATION... UPDATED 1725Z. VFR CONDITIONS WILL CONTINUE ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA THROUGH AT LEAST 18Z SATURDAY. HIGH PRESSURE ALOFT WILL KEEP SKIES MOSTLY CLEAR THROUGH MOST OF THE PERIOD. NORTHWEST WINDS BEHIND A WEAK COLD FRONT TODAY WILL BECOME MORE SOUTHERLY OVERNIGHT AS A SURFACE TROUGH DEVELOPS TO THE LEE OF THE ROCKIES. A BROAD SHORTWAVE TROUGH WITH AN ASSOCIATED WEAK CANADIAN COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST OVERNIGHT INTO SATURDAY MORNING. THIS WILL STRENGTHEN THE WESTERLY FLOW ALOFT AND BRING INCREASING HIGH CLOUDINESS TO THE AREA...AND THE BREEZY WESTERLY WINDS WILL MIX DOWN TO THE SURFACE AHEAD OF THE COLD FRONT AFTER 10Z. COULSTON && .FIRE WEATHER... A WEATHER SYSTEM WILL BREAK DOWN THE UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE REGION ON SATURDAY. THIS WILL BRING A SIGNIFICANT INCREASE IN WINDS ALOFT WITH VERY WINDY CONDITIONS OVER A GOOD PORTION OF NORTHERN AND CENTRAL MONTANA SATURDAY AFTERNOON AND EVENING BEFORE A STRONGER COLD FRONT ARRIVES SATURDAY NIGHT. THE VERY WARM AND DRY CONDITIONS COMBINED WITH POTENTIALLY STRONG WINDS WILL LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS...SO WILL CONTINUE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING. MPJ/HOENISCH && .PREV DISCUSSION... /ISSUED 515 AM MDT FRI SEP 25 2009/ TODAY THROUGH SUNDAY...DRY AND WARMER THAN AVERAGE TEMPERATURES WILL CONTINUE ACROSS THE AREA DESPITE THE ARRIVAL OF AN UPPER-LEVEL WAVE OF LOW PRESSURE THIS AFTERNOON. VERY LITTLE MOISTURE IS ASSOCIATED WITH THIS SYSTEM...HOWEVER WINDS WILL SHIFT TOWARDS A MORE NORTHWESTERLY DIRECTION AND TEMPERATURES WILL FALL CLOSER TOWARDS AVERAGE. BY FRIDAY NIGHT...CORE OF THE JET STREAM WILL CROSS INTO NORTHERN MONTANA CAUSING WESTERLY WINDS ALOFT TO INCREASE ACROSS THE FORECAST AREA ON SATURDAY IN ADDITION TO FLATTENING THE UPPER-LEVEL RIDGE. WINDS WILL BE QUITE GUSTY ACROSS THE NORTH-CENTRAL PLAINS AND FAVORED MOUNTAIN PASSES OVER THE NORTHWESTERN PORTION OF THE FORECAST AREA...HOWEVER DO NOT FEEL THE NEED FOR ANY HIGH WIND HIGHLIGHTS AT THIS TIME. WARM TEMPERATURES ARE EXPECTED AGAIN FOR SATURDAY AND WITH STRONG MID-LEVEL WINDS AND LOWERING RH VALUES HAVE CONTINUED FIRE WEATHER WATCH AS DESCRIBED BELOW. BY SUNDAY...WE WILL BEGIN TO SEE SIGNS OF CHANGE AS MUCH COOLER CANADIAN AIR BEGINS TO PUSH SOUTHWARD IN THE WAKE OF A WEAK COLD FRONT. THE FRONT IS EXPECTED TO SNEAK THROUGH CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA ON SUNDAY...HOWEVER THERE IS LITTLE MOISTURE ASSOCIATED WITH IT SO HAVE CONTINUED WITH A DRY FORECAST AND HIGH TEMPERATURES AROUND SEASONAL LEVELS. MLS SUNDAY NIGHT THROUGH WEDNESDAY...MIDTERM FORECAST PERIOD WILL START OUT FAIRLY QUIET BUT BECOME QUITE ACTIVE EARLY NEXT WEEK. UPPER LEVEL RIDGE AXIS MOVES THRU CENTRAL MT LATE SUN/EARLY MON AND WELL INTO ERN MT BY MON EVE...PRODUCING DRY CONDITIONS WITH TEMPERATURES WELL ABOVE NORMAL ON MON AFTN. AS THE RIDGE SLIDES DOWNSTREAM...FOCUS SHIFTS TO DEEP COLD UPPER LEVEL TROF COMING ASHORE ALONG THE WA/OR COAST. GFS AND EUROPEAN MODELS IN REASONABLY GOOD AGREEMENT ON THE PROGRESSION OF THE SYSTEM INTO THE NRN ROCKIES ON TUES BUT BEGIN TO SEE MARKED TIMING AND PRECIPITATION COVERAGE DIFFERENCES WITH GFS PUSHING THE SYSTEM MORE QUICKLY EASTWARD AND GENERATING PRECIP THAT IS MORE SPOTTY THAN THE CURRENT EUROPEAN MODEL SOLUTION. DESPITE THOSE DIFFERENCES...THE MODELS STRONGLY CONCUR ON ONE KEY POINT...THAT SIGNIFICANTLY COLDER AIR WILL ARRIVE ABOUT MIDDAY TUES WHEN A SHARP COLD FRONT AND ACCOMPANYING PACIFIC MOISTURE FIELD PLUNGES SOUTHWARD ACROSS THE STATE. THE FRONT WILL HELP CREATE ENHANCED INSTABILITY AND RAPID LOWERING OF SNOW LEVELS...LEADING TO A BROAD MIX OF PRECIP TYPES FROM RAINSHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT TO RAIN/SNOW MIX BELOW 5000 FT AND WIDESPREAD SNOWSHOWERS OVER HIGHER TERRAIN BEHIND THE FRONT FROM TUES AFTN THRU MIDDAY WED. TOO EARLY TO MAKE A CALL ON ACCUMULATIONS BUT A FEW INCHES AT ELEVATIONS ABOVE 6000 FT ARE CERTAINLY POSSIBLE. TEMPERATURES WILL NOSEDIVE AS THE FRONT PASSES THROUGH THE REGION WITH HIGHS ONLY IN THE MID 40S TO LOW 50S BY WED. WARANAUSKAS THURSDAY THROUGH FRIDAY...MODELS ARE IN ROUGH AGREEMENT DURING THIS PERIOD. HOWEVER...THE GFS IS FASTER BY ABOUT 12 TO 24 HOURS IN MOVING A DEEP UPPER LEVEL LOW PRESSURE FROM SOUTHERN WYOMING EAST INTO THE MIDWEST. A BLENDED SOLUTION WOULD MOVE THE TROUGH AXIS EAST OF THE REGION THURSDAY AFTERNOON OR EVENING. AS THE TROUGH MOVES EAST...PRECIPITATION WILL DIMINISH OVER MANY AREAS AS WEAK RIDGING MOVES INTO WESTERN MONTANA. DISTURBANCES QUICKLY FLATTEN THE RIDGE LEAVING A PROBLEMATIC NORTHWESTELY FLOW ALOFT...FOR AN UNSETTLED PERIOD. DOWNSLOPE WINDS SHOULD KEEP THE PRECIPITATION IN CHECK WITH ONLY A SLIGHT CHANCE OF SNOW...RAIN OR MIXED SHOWERS. SNOW LEVEL WILL BOTTOM OUT EARLY THURSDAY AT 3000 TO 4000 FEET. BEHIND THE RIDGE TEMPERATURES WILL BEGIN TO GRADUALLY MODERATE WITH SNOW LEVELS BEGINNING TO RISE. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 77 51 82 43 / 0 0 0 10 CTB 77 47 78 36 / 0 0 0 10 HLN 82 49 84 47 / 0 0 0 10 BZN 85 44 88 43 / 0 0 0 10 WEY 78 28 76 31 / 0 0 0 0 DLN 82 45 81 43 / 0 0 0 0 HVR 80 45 83 40 / 0 0 0 10 LWT 76 47 82 42 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR MTZ112>118. && SHORT TERM...MPJ LONG TERM...WARANAUSKAS/EK AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 25, 8:40 AM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 840 AM MDT FRI SEP 25 2009 MTZ008>015-044>055-261000- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 840 AM MDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM...WINDY AND DRY CONDITIONS WILL PREVAIL ACROSS THE REGION ON SATURDAY CAUSING CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTHWEST AND NORTH CENTRAL MONTANA FOR SATURDAY AFTERNOON AND EVENING. SIGNIFICANTLY COLDER AIR WILL ARRIVE ON TUESDAY WHEN A COLD FRONT PLUNGES SOUTHWARD ACROSS THE STATE. LOWERING SNOW LEVELS WILL LEAD TO A BROAD MIX OF PRECIPITATION TYPES RANGING FROM RAIN SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT TO A MIX OF RAIN AND SNOW FOR ELEVATIONS BELOW 5000 FEET WITH WIDESPREAD SNOW AT HIGHER ELEVATIONS BEHIND THE FRONT FROM TUESDAY AFTERNOON THROUGH MID DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:15 PM MDT | High Wind Watch | TFX | 14 hr |
Nearby
Red Flag Warnings in Montana, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.